0
RESEARCH PAPERS

On Nonlinear Dynamics of Planar Shear Indeformable Beams

[+] Author and Article Information
A. Luongo

Istituto di Scienza delle Costruzioni, University of Rome, Roma, Italy 00184

G. Rega, F. Vestroni

Istituto di Scienza delle Costruzioni, University of L’Aquila, L’Aquila, Italy 67100

J. Appl. Mech 53(3), 619-624 (Sep 01, 1986) (6 pages) doi:10.1115/1.3171821 History: Received January 10, 1985; Revised July 19, 1985; Online July 21, 2009

Abstract

The planar forced oscillations of shear indeformabie beams with either movable or immovable supports are studied through a unified approach. An exact nonlinear beam model is referred to and a consistent procedure up to order three nonlinearities is followed. By eliminating the longitudinal displacement component through a constraint condition and assuming one mode, the problem is reduced to one nonlinear differential equation. A perturbational solution in the neighborhood of the resonant frequency is determined and the stability of the steady-state solutions is studied. The dependence of the phenomenon on the geometrical and mechanical characteristics of the system is put into light and the frequency-response curves for different boundary conditions are furnished.

Copyright © 1986 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In